MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US RECLAIM ASSEMBLY BODY; RECLAIM INSTRUMENTS : INSERTION DEVICES

DEPUY ORTHOPAEDICS INC US RECLAIM ASSEMBLY BODY; RECLAIM INSTRUMENTS : INSERTION DEVICES
Model Number 2975-00-600
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
During the hip revision case today there was an issue with an instrument during the final assembly of the reclaim implants.The patient was an elderly female, (b)(6) yrs of age.She had a periprosthetic fracture due to having a fall at home.We were revising non depuy synthes products with the depuy reclaim system.When we were performing the locking bolt stage of the assembly, the pronged stem stabilizer 297500400 jammed after we had sufficiently tightened the bolt (as per the surgical technique).This meant we struggled to detach it from the implant.In trying to remove the stem stabilizer we loosened the bolt and the assembly device then fell on the floor out of the sterile field.We were then unable to fasten the locking bolt as per the surgical technique as we only had one sterile set.The surgeons then used some forceps to tighten it as best they could.We then implanted the head we had originally trialed with 1365-36-320 lot 9651227, but in the process of trying to remove the instrument we also further advanced the construct meaning the implant was no longer in the same position we had trialed with.The surgeons noted that we had advanced the construct by about 5mm meaning we had to remove this head and implant a longer head 1365-36-740 lot 9133473.They also noted a fracture at the proximal aspect of the stem which had been caused by this movement.Fortunately the stem was still stable.The call was made by the surgeons to not attempt to try and tighten the locking both further as they didn't want to do any further damage to the already fragile patient.Upon inspecting the pronged stem stabilizer after the case i could see that the inside of the device was burred causing it to get stuck.The scrub nurse checked that the tensile bar was broken (which it was) so i then instructed the nurse to reset the assembly device by returning the proximal hex on instrument 297500635 to the starting position on the assembly tool 297500600.The nurse was unable to do this.After the case was over i tried to do it and it was very difficult.I managed to loosen the proximal hex, but in turn i then tightened the pull cap onto the assembly tool so much that i was then unable to untighten it.Both these instruments (297500635 and 297500600, lot numbers unknown but they will be returned) a long with pronged stem stabilizer 297500400 will be returned for inspection.
 
Event or Problem Description
Additional information received stated that the surgeon said that the patient is doing well.The procedure was completed successfully.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : examination of the returned instrument confirmed the complaint.Depuy-synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
RECLAIM ASSEMBLY BODY
Common Device Name
RECLAIM INSTRUMENTS : INSERTION DEVICES
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key11592645
Report Number1818910-2021-06556
Device Sequence Number4296541
Product Code LXH
UDI-Device Identifier10603295155942
UDI-Public10603295155942
Combination Product (Y/N)N
Initial Reporter CountryNZ
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2975-00-600
Device Catalogue Number297500600
Device Lot NumberSO2039473
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2021
Initial Date Received by Manufacturer 03/18/2021
Supplement Date Received by Manufacturer04/20/2021
05/10/2021
06/02/2021
Initial Report FDA Received Date03/30/2021
Supplement Report FDA Received Date05/11/2021
05/25/2021
06/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELTA CER HEAD 12/14 36MM +5; DLT TS CER HD 12/14 36MM +12; RECLAIM DISTAL TAPERED 14X140; RECLAIM PRX BDY CONE 20X85
Patient Age70 YR